Wednesday, August 20, 2008

training the residents

It's been pretty calm at work the last few days- with the exception of some chest pain from a rule out MI patient, which resolved itself with one nitro. I had this nightmare the night before, about a patient who went into v-tach, I pressed the code button, and only a few students came to help me and they had no idea what to do. That was the dream. At work, my R/O MI patient says he's having chest pressure and left arm pain, and suddenly throwing PVCs every which way. I got a bit panicky, but soon I was focused and fine.

Yesterday I had a patient who choked on some chicken, went sky-high tachy, desatted, and who was on an off service who came and said if his BP drops, we're going to shock him. We're going to what??? Sure, his tachy rhythm might be mistaken for Afib, from a distance, but after showing the strip to a few more experienced nurses, the concensus was just tachy. Not to mention, the patient already has a pacemaker and AICD! I was like, uh, excuse me boys? Let's not shock the patient, ok? He's going to be just fine. They looked up at me and said 'ok... well, we're still going to do an EKG and troponins'. Cool, go for it. Then the real physician came over later, and cancelled all that crap. What a day!

The balance beam final came on RIGHT at 11, when I had to give report. I beelined it back to the break room and everyone said "You missed Shawn Johnson!" Shit. But when she won, I was jumping up and down, and everyone was laughing and saying 'get her an ativan!'

Another fun fact- there are blue pads all the way across my couch at home now, just in case my cat pees on it again.

1 comment:

dark_one said...

My name is Brian Lane and i would like to show you my personal experience with Ativan.

I am 30 years old .I started taking this drug about 10 years ago to help with some pretty bad anxiety and depression I was having at the time. I started taking a 1mg dose twice a day 1 in morning and 1 before bed. I tapered myself down to .5mg twice a day and then finally was able to get off it for about 3 months this year. I just started taking it in .5mg doses again due to the anxiety and depression resurfacing after 10 years. I dont know if its coming back because I got off the medicine or just that I am having a relapse but I have to honestly tell you that those years in between when I was taking it were the best years of my life. Just be VERY careful not to take this in larger doses.

Side Effects :
sleepiness, addiction It really helped me for what I was taking it for but it was very difficult to stop.

I hope this information will be useful to others,
Brian Lane


Ativan Side Effects